Dermatology Community
Red/purple spots that turn brown (Sun/Tanning spots?)
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Red/purple spots that turn brown (Sun/Tanning spots?)

I am fairly dark complected/tan easily. Have spent some time in the sun and tanning beds my whole life (Im 23 years old). I haven't been in a tanning bed in quite some time, but recently went. The next day I noticed red/purplish spots all over the inside of my forearms (rang in size of tiny-small freckles). I am not 100% certain they came from tanning, however I have had a few similar looking spots on the tops of my hands after tanning, that later turn darker brown, then lighter brown, then they disappear. This is also happening with the spots on my forearms. They went from red/purplish, to dark purple, to dark brown, and now they look like they are fading (currently light brown). It has been almost 2 weeks since I fiirst noticed them. I am assuming they will disappear as the ones on the tops of my hands have in the past. However, I have never had such a severe case (that has lasted this long, or on this area of my body) and was wondering if anyone knew what this was or if there is any treatment. (Fungus? Sun rash? etc.)
Related Discussions
563773_tn?1374250139
Hello,
The symptoms are suggestive of tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines. Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine, ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
If the symptoms persist then please consult a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493